Loading ...
Sorry, an error occurred while loading the content.

Re: [FH] Re: Tapazole

Expand Messages
  • moonpye
    Hi Lyn, Are you thinking of Carbimazole? Carbimazole is a pro-drug that is converted to methimazole in the body. A recent study of the efficacy and safety of
    Message 1 of 5 , Sep 3, 2008
    • 0 Attachment
      Hi Lyn,

      Are you thinking of Carbimazole?

      "Carbimazole is a pro-drug that is converted to methimazole in the body. A
      recent study of the efficacy and safety of carbimazole in the treatment of
      hyperthyroidism in cats suggests that it may be associated with less adverse
      effects than methimazole. In that report, only 4% of cats developed
      hematologic abnormalities (lymphocytosis and leukopenia). These
      abnormalities were very mild and cessation of carbimazole therapy was not
      necessary.

      Carbimazole is not available commercially in the United States due to a
      marketing agreement with Lilly (Tapazole). However, carbimazole is available
      through compounding pharmacies."

      http://maxshouse.com/Hyperthyroidism_in_Cats.htm

      Candace





      On 9/3/08, elfinmyst@... <elfinmyst@...> wrote:
      >
      > Hi
      >
      > Sorry, I posted my first reply before I read this one :) There is an
      > alternative drug to Felimazole.. it's an older one which was used several
      > years ago
      > and I can't remember the name, but Arnold was going to go on should the
      > Felimazole not work, but it turned out it was a tumour he had at the end.
      >
      > Maybe you could try that. I`ve used it in the past (15 years ago) with
      > success.. just wish I could remember the name. Your vet could prescribe it
      > off
      > licence.
      >
      > Lyn
      >
      > www.furkids-uk.com
      >
      >
      >
      >
      >


      [Non-text portions of this message have been removed]
    • moonpye
      Hi Dee, Carol is right, the transdermal ear cream bypasses the stomach so it lessens the GI effects such as nausea. I agree with Carol, I would put Nicki back
      Message 2 of 5 , Sep 3, 2008
      • 0 Attachment
        Hi Dee,

        Carol is right, the transdermal ear cream bypasses the stomach so it lessens
        the GI effects such as nausea. I agree with Carol, I would put Nicki back
        on a very low dose of the methimazole. You could start with 1.25mg one time
        a day.

        Candace


        [Non-text portions of this message have been removed]
      Your message has been successfully submitted and would be delivered to recipients shortly.